I wanted some opinions and maybe advice because tomorrow is going to be my first day that I am going off of Latuda And going to start taking Zyprexa which is only 10 mg I am on Prozac every morning and 20 mg and I take Ativan 2 mg a day as needed for anxiety so I'm kind of nervous about taking the Zyprexa and with the weight gain comments I'm saying I don't want to gain any weight is there anything that I can do to prevent the weight gain
Hi, health! Psychotropic drugs including antidepressants and anti-psychotics can change some people's metabolism, both brain and body, which can cause weight gain. Diet and exercise can help keep off excessive weight, but if your genes say weight gain you will gain weight.
That being said, most weight gain is not clinically significant (under 10lbs) and only a minority of people (6% in clinical trials) gained weight.
Best wishes, Wildcat
P.S., I took Zyprexa for over 6 years and didn't gain an ounce.
We sure do sound like we're in similar situations! I am on 40mg Prozac (fluoxetine) and just started 5mg Zyprexa (olanzapine) last Friday. I had just weaned off 120mg of Cymbalta. I also take Ativan 2mg prn and gabapentin 300mg 3 times daily (this is for IC).
I have been experiencing heightened anxiety as I have a revision scoliosis surgery coming up in September and I am in constant pain and working a full time job. I am 64 and live with my three cats. Weight gain would not be welcomed at this point for me either. Let me know how you progress!
- Prozac Drug Information
- Zyprexa Drug Information
- Olanzapine Drug Information
- Latuda Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Oct 2014 • 5 answers
Posted 26 Oct 2014 • 1 answer
Posted 26 Oct 2014 • 2 answers
Latuda - I don't eat very much in a days time as it is, do I really have to take it that much food ?
Posted 1 Oct 2015 • 2 answers
Major Depressive Disorder - What are the beneficial effects of olanzapine (Zyprexa) when taken with?
Posted 26 Jul 2016 • 1 answer